Alert archive / Nebraska / River Flood Warnings in 2011

River Flood Warning 4, NWS Omaha, NE

February 23, 2011Cuming County, Nebraska

NWS Omaha, NE issued this river flood warning at Feb 23, 2011, 11:06 AM CST for Cuming County, Nebraska. It was in force for 45 hr.

The area

The counties it named.

The facts

Issued
Feb 23, 2011, 11:06 AM CST (17:06 UTC)
Expired
Feb 25, 2011, 8:26 AM CST
In force
45 hr
Issued by
NWS Omaha, NE
Flood severity
Minor

County Cuming County, NE

The radar

The Omaha radar (KOAX), 75 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Elkhorn River at West Point (WPNN1). The gauge peaked at 14.68 ft at Feb 23, 2011, 12:00 AM CST.

actionminormoderatemajor1012141602/2402/2502/26
Action stage
10 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06799350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

077 
WGUS43 KOAX 231706
FLWOAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1106 AM CST WED FEB 23 2011

...THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING STREAM IN NEBRASKA... 

  ELKHORN RIVER AT WEST POINT AFFECTING CUMING COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD.  THE 
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY. 

&&

NEC039-240506-
/O.NEW.KOAX.FL.W.0004.110223T1706Z-110225T0400Z/
/WPNN1.1.IJ.000000T0000Z.110223T0600Z.110224T1000Z.NO/
1106 AM CST WED FEB 23 2011

THE NATIONAL WEATHER SERVICE IN OMAHA, NE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ELKHORN RIVER AT WEST POINT.
* UNTIL THURSDAY EVENING.
* AT 10:42 AM WEDNESDAY THE STAGE WAS 13.8 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THIS FLOODING IS THE RESULT OF AN ICE JAM LOCATED ONE MILE 
  ABOVE AND TWO MILES BELOW THE HIGHWAY 32 BRIDGE.
* FORECAST...IF CURRENT RIVER TRENDS HOLD...THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY EARLY TOMORROW MORNING.
* AT 12.0 FEET...SIGNIFICANT LOWLAND FLOODING OF AGRICULTURAL AREAS 
  IS WELL UNDERWAY.

$$
5 follow-up statements
508 
WGUS83 KOAX 240108
FLSOAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
708 PM CST WED FEB 23 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAM...
 
  ELKHORN RIVER AT WEST POINT AFFECTING CUMING COUNTY.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD.  THE 
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY. 

&&

NEC039-241508-
/O.EXT.KOAX.FL.W.0004.000000T0000Z-110226T0600Z/
/WPNN1.1.IJ.000000T0000Z.110223T0600Z.110225T1200Z.NO/
708 PM CST WED FEB 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE ELKHORN RIVER AT WEST POINT.
* AT 7 PM WEDNESDAY THE STAGE WAS 13.9 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THIS FLOODING IS THE RESULT OF AN ICE JAM LOCATED ONE MILE ABOVE 
  AND TWO MILES BELOW THE HIGHWAY 32 BRIDGE.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  FRIDAY MORNING.
* AT 12.0 FEET...SIGNIFICANT LOWLAND FLOODING OF AGRICULTURAL AREAS 
IS WELL UNDERWAY.

$$
CHERMOK
860 
WGUS83 KOAX 241421
FLSOAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
821 AM CST THU FEB 24 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAM...
 
  ELKHORN RIVER AT WEST POINT AFFECTING CUMING COUNTY.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD.  THE 
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY. 
TURN AROUND...DON'T DROWN!

&&

NEC039-250421-
/O.EXT.KOAX.FL.W.0004.000000T0000Z-000000T0000Z/
/WPNN1.1.IJ.000000T0000Z.110223T0600Z.000000T0000Z.NO/
821 AM CST THU FEB 24 2011

THE FLOOD WARNING CONTINUES FOR
  THE ELKHORN RIVER AT WEST POINT.
* AT 8:12 AM THURSDAY THE STAGE WAS 13.3 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THIS FLOODING IS THE RESULT OF AN ICE JAM LOCATED ONE MILE ABOVE 
  AND TWO MILES BELOW THE HIGHWAY 32 BRIDGE.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 13.1 FEET 
  BY TOMORROW MORNING.
* AT 12.0 FEET...SIGNIFICANT LOWLAND FLOODING OF AGRICULTURAL AREAS 
  IS WELL UNDERWAY.

$$
PEARSON
170 
WGUS83 KOAX 241833
FLSOAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1233 PM CST THU FEB 24 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAM...

  ELKHORN RIVER AT WEST POINT AFFECTING CUMING COUNTY.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD.  THE 
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY. 
TURN AROUND...DON'T DROWN!

&&

NEC039-250833-
/O.CON.KOAX.FL.W.0004.000000T0000Z-000000T0000Z/
/WPNN1.1.IJ.000000T0000Z.110223T0600Z.000000T0000Z.NO/
1233 PM CST THU FEB 24 2011

THE FLOOD WARNING CONTINUES FOR
  THE ELKHORN RIVER AT WEST POINT.
* AT 12:26 PM THURSDAY THE STAGE WAS 13.1 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THIS FLOODING IS THE RESULT OF AN ICE JAM LOCATED ONE MILE ABOVE 
  AND TWO MILES BELOW THE HIGHWAY 32 BRIDGE.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.2 FEET BY THIS
  EVENING.  ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.
* AT 12.0 FEET...SIGNIFICANT LOWLAND FLOODING OF AGRICULTURAL AREAS 
  IS WELL UNDERWAY.

$$
PEARSON
143 
WGUS83 KOAX 250157
FLSOAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
757 PM CST THU FEB 24 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAM...

  ELKHORN RIVER AT WEST POINT AFFECTING CUMING COUNTY.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD.  THE 
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY. 

&&

NEC039-251557-
/O.CON.KOAX.FL.W.0004.000000T0000Z-000000T0000Z/
/WPNN1.1.IJ.000000T0000Z.110223T0600Z.000000T0000Z.NO/
757 PM CST THU FEB 24 2011

THE FLOOD WARNING CONTINUES FOR
  THE ELKHORN RIVER AT WEST POINT.
* AT 730 PM THURSDAY THE STAGE WAS 12.9 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL FLUCTUATE A FOOT OR TWO EITHER SIDE
  OF FLOOD STAGE UNTIL AN ICE JAM THAT WAS ON BOTH SIDES OF
  THE HIGHWAY 32 BRIDGE NEAR WEST POINT BREAKS UP.
* AT 12.0 FEET...SIGNIFICANT LOWLAND FLOODING OF AGRICULTURAL AREAS 
IS WELL UNDERWAY.

$$
CHERMOK
237 
WGUS83 KOAX 251426
FLSOAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
826 AM CST FRI FEB 25 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAM...
 
  ELKHORN RIVER AT WEST POINT AFFECTING CUMING COUNTY.

&&

NEC039-251456-
/O.CAN.KOAX.FL.W.0004.000000T0000Z-110225T1426Z/
/WPNN1.1.IJ.000000T0000Z.110223T0600Z.110225T1015Z.NO/
826 AM CST FRI FEB 25 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE ELKHORN RIVER AT WEST POINT.
* AT 8:12 AM FRIDAY THE STAGE WAS 11.5 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* FELL BELOW FLOOD STAGE AT 4:15 AM FRIDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 10.1 FEET BY TOMORROW
  MORNING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at Feb 23, 3:20 AM CST, 7 hours 46 minutes earlier.

Area forecast discussion, Feb 23, 3:20 AM CST, 7 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
320 AM CST WED FEB 23 2011

.DISCUSSION...

850MB WARM AIR ADVECTION CONTINUES OVERNIGHT ACROSS THE CWA AHEAD
OF A BROAD AREA OF SFC LOW PRESSURE ACROSS THE HIGH PLAINS REGION.
LATEST WATER VAPOR IMAGERY SHOWS BROAD MID LEVEL SHORTWAVE ENERGY
MOVING ACROSS WYOMING AND MONTANA WHILE AN UPPER CLOSED LOW SPINS
OFF THE CALIFORNIA/BAJA COAST. BROAD NRN SHORTWAVE ENERGY WL PUSH
A COLD FRONT THRU THE CWA LATER THIS AFTERNOON WHICH SHOULD HELP
MIX DOWN TEMPS BRIEFLY AROUND MAX HEATING TIME. SOUTHWESTERN LOW IS
EXPECTED TO OPEN UP AND MOVE TO THE FOUR CORNERS REGION BY 06Z
TONIGHT. AHEAD OF THIS...SFC LOW WL STRENGTHEN OVER THE LEE SIDE
OF THE ROCKIES AND MOVE INTO THE SRN PLAINS. THE SFC LOW IS
EXPECTED TO REMAIN WELL SOUTH OF THE FORECAST AREA WITH ASSOCIATED
PCPN REACHING OUR FAR SRN COUNTIES. HAVE REDUCED POPS AND DELAYED
ONSET SLIGHTLY TO REPRESENT SLIGHTLY SLOWER TIMING. ADDITIONAL
PCPN IS EXPECTED ACROSS THE CWA AS STRONG BAROCLINIC ZONE PUSHES
ACROSS THE ERN SLOPES OF THE ROCKIES. STRONG UPFLOW WL LIKELY
GENERATE HEAVIEST QPF TO OUR WEST BUT PCPN IS FORECAST TO CONTINUE
TO SPREAD EWD AND DIMINISH. WE COULD SEE SOME WIDESPREAD LIGHT
SNOW THRU THE EARLY PART OF THE WEEKEND WITH ONLY A FEW TENTHS
LIKELY ACROSS MUCH OF THE NORTH AND AN INCH OR TWO POSSIBLE ACROSS
OUR FAR SOUTH.

A LARGE UPPER CLOSED LOW IS NOW FORECAST TO MOVE ACROSS THE
SOUTHWESTERN CONUS AND MOVE INTO THE CENTRAL PLAINS LATE SUNDAY.
00Z MODELS HAVE FINALLY COME INTO SOME AGREEMENT ON THIS AND SO WL
ADD SOME POPS TO SUNDAY THRU MONDAY FOR OUR SOUTH.

&&

.AVIATION...

TAF SITES KOFK/KOMA/KLNK

06Z TAFS

VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES THROUGH THE PERIOD...
ALTHOUGH SOME MVFR CEILINGS WILL BE POSSIBLE AT KOFK BY 24/03Z.
SOUTH SOUTHEAST WINDS AT 6 TO 11 KNOTS INITIALLY...BUT A WIND SHIFT
TO THE NORTHWEST AROUND 11 KNOTS IS EXPECTED AT KOFK BY 20Z...KLNK
BY 21Z...AND KOMA BY 00Z.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

KERN/DEWALD
Hazardous weather outlook, Feb 23, 3:50 AM CST, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
350 AM CST WED FEB 23 2011

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-240000-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
350 AM CST WED FEB 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

ICE JAM FLOODING IS POSSIBLE ALONG THE ELKHORN RIVER...MAINLY FROM
AROUND WEST POINT TO NEAR SCRIBNER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE POTENTIAL FOR ICE JAMS AND RELATED MINOR FLOODING ALONG AREA
STREAMS AND RIVERS WILL CONTINUE THIS WEEK.

LIGHT SNOW IS POSSIBLE ACROSS MUCH OF THE AREA FROM THURSDAY INTO
THURSDAY EVENING AS A STORM SYSTEM MOVES ACROSS THE SOUTHERN
PLAINS. EXTREME SOUTHEAST NEBRASKA AND SOUTHWEST IOWA COULD SEE
SNOWFALL ACCUMULATIONS AROUND 1 TO 3 INCHES. OTHERWISE...A FEW
TENTHS OF AN INCH ARE POSSIBLE ACROSS MUCH OF THE REMAINDER OF THE
OUTLOOK AREA.

LIGHT SNOW IS ALSO POSSIBLE FROM FRIDAY INTO SATURDAY AND AGAIN
LATE SUNDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

KERN

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 3:22 PM CSTWinter Weather AdvisoryOAXCass, Douglas, Gage, Jefferson, Johnson, Lancaster and 8 more32 hr

Nearby

River Flood Warnings in Nebraska, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.